Facebook Pixel
EmpowHER Guest

missed birth control pills and brown discharge

By Anonymous September 29, 2011 - 9:19pm
Rate This

So i usually take my birth control (microgestin 1/20) every night somewhere between 8 and 9 at night. Tuesday night I had unprotected sex and he finished inside of me, right after finishing, i remembered i hadn't taken my medicine. This was at about 12:15 am. I took it right then.. Now about a week later, I started having cramps like I was about to start my period but instead its sort of like a brown liquidy discharge.. I guess like spotting. Does this mean I am pregnant?? Should I stop taking my pills and test to see if I'm pregnant?

Add a Comment1 Comments

Hi Anon,

Spotting mid cycle is normal. It sometimes either means you're ovulating, having a hormonal shift, or it can actually just be old pooled blood that becomes dislodged (which sounds like your case since it is brown).

Continue taking your birth control pills as directed and remember to take them on time from here on out.

Best Wishes,


September 30, 2011 - 5:40am
Enter the characters shown in the image.
By submitting this form, you agree to EmpowHER's terms of service and privacy policy
Add a Comment

All user-generated information on this site is the opinion of its author only and is not a substitute for medical advice or treatment for any medical conditions. Members and guests are responsible for their own posts and the potential consequences of those posts detailed in our Terms of Service.


Get Email Updates

Health Newsletter

Receive the latest and greatest in women's health and wellness from EmpowHER - for free!